Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 7:48 PM CDT for Kittson County, Minnesota. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 5, 2006, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 134 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:05 PM CDT | HAIL 0.75 | Halma, MN | |
| Jun 5, 8:08 PM CDT | HAIL 0.75 | Karlstad, MN | HAIL COVERED HWY 11 |
| Jun 5, 8:20 PM CDT | HAIL 0.75 | 2 W Karlstad, MN | |
| Jun 5, 8:21 PM CDT | HAIL 1 | 2 W Karlstad, MN | NICKEL TO QUARTER SIZED HAIL |
| Jun 5, 8:34 PM CDT | HAIL 0.75 | 5 W Karlstad, MN | |
| Jun 5, 8:36 PM CDT | TSTM WND DMG | Karlstad, MN | NUMEROUS 4 TO 12 INCH TREE BRANCHES BROKEN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 060048 SVRFGF MNC069-060145- /O.NEW.KFGF.SV.W.0049.060606T0048Z-060606T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 748 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA * UNTIL 845 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTHWEST OF HALMA...OR 34 MILES EAST OF GRAFTON...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KARLSTAD AT 755 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4868 9683 4856 9684 4857 9640 4874 9643 $$ DK/BB
1 follow-up statement
000 WWUS53 KFGF 060111 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 809 PM CDT MON JUN 5 2006 MNC069-060145- /O.CON.KFGF.SV.W.0049.000000T0000Z-060606T0145Z/ KITTSON MN- 809 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHEASTERN KITTSON COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTH OF HALMA...OR 38 MILES EAST OF GRAFTON...MOVING TO THE EAST AT 30 MPH. THREE QUARTER INCH HAIL WAS REPORTED IN HALMA BY HAM RADIO OPERATORS AT 805 PM. THREE QUARTER INCH HAIL WAS ALSO REPORTED IN KARLSTAD AT 809 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... KARLSTAD BY 815 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4868 9683 4856 9684 4857 9640 4874 9643 $$ DK/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:38 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 5, 7:38 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 738 PM CDT MON JUN 5 2006 .UPDATE...ZONE UPDATED FOR CONTINUING SEVERE THUNDERSTORM WATCH FOR A COUPLE OF HOURS AND TO HANDLE DEVELOPING STORMS WEST OF RED RIVER. LOW LEVEL JET IS UNSUPPORTIVE FOR CONTINUING ELEVATED STORMS WELL INTO THE NIGHT BUT THESE CAN CONTINUE FOR A FEW HOURS. HAVE KEPT THUNDER IN GRIDS AS IS PAST MIDNIGHT WITH INSTABILITY CONTINUING LATE BUT THINK ANYTHING WILL BE WEAKER. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 7:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
710 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 NNE ORISKA 47.03N 97.73W
06/05/2006 M1.00 INCH BARNES ND PUBLIC
&&
BRAMERLocal storm report, Jun 5, 7:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
716 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 5 N BROCKET 48.28N 98.36W
06/05/2006 RAMSEY ND LAW ENFORCEMENT
SPOTTER IN BROCKET ESTIMATED FUNNEL AT CLOUD BASE ABOUT
5N OF BROCKET.
&&
BRAMERLocal storm report, Jun 5, 7:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
728 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 823PM.
&&
BRAMERLocal storm report, Jun 5, 7:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
729 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 3 N NIAGARA 48.04N 97.87W
06/05/2006 E0.75 INCH GRAND FORKS ND AMATEUR RADIO
&&
BRAMERLocal storm report, Jun 5, 7:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
731 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 723PM.
&&
BRAMERLocal storm report, Jun 5, 7:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
737 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 E PETERSBURG 48.01N 97.89W
06/05/2006 M1.00 INCH NELSON ND PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 49 min |
| Jun 5, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Jun 5, 8:16 PM CDT | Tornado Warning | FGF | Kittson, Marshall, Roseau | 59 min |
| Jun 6, 12:59 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.